Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


new regime/possible side effects
Jun 4, 2006

Hi Doc, I've recently started on a new regime of Combivir and Lexiva (unboosted). My previous regime of Epzicom and Sustiva only lasted for 10 days before I broke out in a severe rash and had to stop. Question: What side effects should I look out for with my new regime(Combivir and levixa)?. Right now I feel great. I can sleep, no dizziness, not tired, clear-headed, my energy is good, etc. My only concern is possible lipo. My health care provider first suggested Truvada and Reyataz, but she thought that skin discloration and increased burilium levels would be a problem for me down the line. Am I on a good regime?

Response from Dr. Young

Thanks for your post.

Fosamprenavir (Lexiva, Telzir) is one of the newer HIV protease inhibitors. In our hands, it has been quite well tolerated in the vast majority of patients (in contrast to the earlier PIs).

A few patients will experience gastrointestinal side effects, some will experience a mild (and usually self-limited) rash.

The regimen of AZT/3TC (Combivir) with fosamprenavir should prove to be well tolerated- compared wtih the atazanavir (Reyataz) regimen, shouldn't cause any problems with hyperbilirubinemia. I tend to use fos with ritonavir (Norvir) boosting, to increase the potency of the regimen-- this has some issues with increasing patient's lipids, but this happens in a minority of patients. Indeed, recent data from the GSK-sponsored KLEAN study showed that when dosed with abacavir/3TC (Epzicom), fosamprenavir+ ritonavir is similar in potency to the DHHS "preferred" PI, lopinavir/ritonavir (Kaletra).

I hope this helps. BY



Previous
steroids
Next
Just one more thing to worry about

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement